MAUDE Adverse Event Report: ARTHREX, INC. PERIPHERAL SCREW, NL, UNI REV, 4.5X30MM; PROSTHESIS, SHOULDER, CEMENTED

ARTHREX, INC. PERIPHERAL SCREW, NL, UNI REV, 4.5X30MM; PROSTHESIS, SHOULDER, CEMENTED
Model Number PERIPHERAL SCREW, NL, UNI REV, 4.5X30MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a univers revers shoulder surgery when screwing in the screw, the head of the screw broke off.The base plate was nevertheless fixed.The screw head was disposed of and the remaining screw remained in the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that the most likely cause of the reported failure is user error, specifically, excessive force, misalignment of the insertion or improper bone preparation.The complaint allegation was not confirmed.The device was not received for evaluation, and no evidence of the failure was provided.

Brand Name
PERIPHERAL SCREW, NL, UNI REV, 4.5X30MM
Common Device Name
PROSTHESIS, SHOULDER, CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21035557
Report Number1220246-2024-09108
Device Sequence Number8539277
Product Code KWS
UDI-Device Identifier00888867135765
UDI-Public(01)00888867135765(11)200421(17)250331(10)10859273
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberPERIPHERAL SCREW, NL, UNI REV, 4.5X30MM
Device Catalogue NumberAR-9145-30NL
Device Lot Number10859273
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown